MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC.(CRM-SYLMAR) UNIFY ASSURA ICD; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR

ST. JUDE MEDICAL, INC.(CRM-SYLMAR) UNIFY ASSURA ICD; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR
Model Number CD3257-40
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is included in the battery performance alert advisory issued by abbott on 28 august 2017.The results of the investigation are inconclusive since the device was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
Related manufacturer reference number: 2017865-2020-14099.Following the battery performance alert (bpa) advisory, a bpa was received by the clinician and the device was explanted.Prior to the procedure, using fluoroscopy, the physician noted externalized conductors on the patient's right ventricular (rv) lead.The rv lead was explanted and replaced.The patient was stable throughout.
 
Additional Manufacturer Narrative
The reported field event of bpa was verified in the lab.Further investigation showed the bpa was a false positive.Prior to the event, device had a reset, which cleared the device¿s usage data.The bpa algorithm uses device usage history data for calculations, and since that data got cleared after reset, a false bpa was triggered.This is normal and expected behavior when the data is cleared.Interrogation of the device revealed the device was above eri when received.No other anomaly was detected.

Brand Name
UNIFY ASSURA ICD
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
MDR Report Key10575011
Report Number2017865-2020-14098
Device Sequence Number11717078
Product Code NIK
UDI-Device Identifier05414734505628
UDI-Public05414734505628
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P030035
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2014
Device Model NumberCD3257-40
Device Catalogue NumberCD3257-40
Device Lot Number4118814
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/04/2020
Supplement Date Received by Manufacturer11/11/2020
Initial Report FDA Received Date09/23/2020
Supplement Report FDA Received Date11/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0004-2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RIATA ACTIVE; RIATA ACTIVE
Outcome Attributed to Adverse Event Required Intervention;